# SDR CA050209004

- Difficulty date: February 3, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 1,815 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Spar
- Part number: 053200198
- Condition: Cracked
- Location: Horizontal Stab
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) FOUND 2 SMALL CRACKS (0.200 INCH LONG) IN THE SPAR CENTER LIGHTNING HOLE FLANGE, ALSO, THE REINFORCEMENT HAS BEEN SLIGHTLY BENT AND A REPLACEMENT IS NECESSARY.  SPAR IS THE SAME ONE USED ON THE EARLIER MODEL EXCEPT THAT MFG HAS INCLUDED THE REINFORCEMENT AT THE NEW PRODUCTION AND IT CAN BE BOUGHT SEPARATELY.  IAW SEB 94-8, IT WAS POSSIBLE TO REPLACE THAT REINFORCEMENT WHEN THE CRACKS DID NOT EXCEED THE FLANGE RADIUS.  UNFORTUNATELY, THAT REPAIR (FOR OUR AIRCRAFT) IS NOT COVERED BY THE SEB 94-8. JUST BLANK OUT THE CRACKS AND PROCEED WITH THE REPLACEMENT OF THE REINFORCEMENT.
